Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having pimples. Suggested to take minoz. Drinking proteinx shake. Any side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
Hi Doctor, I am 24 years old guy.I had been having pimples since my teen. Later I had some prescribed course by a doctor for few years. I discontinued the course as the pimples where under control. off lately I have been getting pimples onmy face and doctor suggested Minoz 50mg to take twice daily after breakfast and dinner. I also take ProteinX shake everyday along with milk. So i was worried , do these tablets have any side effect , or any side effect on kidneys, also consider my intake of proteinX.. will that cause any problem to my kidneys if I take minoz 50 mg tablets?
Also please suggest me good ways/gel to reduce pimples as i have a function to attend next week
Posted Thu, 16 May 2013 in Acne
Answered by Dr. Tanusree Biswas 40 minutes later
Hello..Welcome to XXXXXXX
Thanks for the query.

If you do not have any pre-existing kidney disease , I do not think any of these, Minocycline or Protein X , is unsafe.So you can continue.

You should not take iron supplements, multivitamins, calcium supplements, antacids or laxatives within 2 hours before or after taking minocycline. These products can make minocycline less effective.

If you have acne and are taking Minocycline ,you should expect 2-3 weeks for it to start acting.

The quickest way to reduce acne , is to go for an extraction of comedones and drainage of the pus in the pustules in the same session.This can be done in an outdoor setting of a dermatologist.It is a simple procedure and help reducing acne faster.
You can apply Clindamycin gel twice daily on face simultaneously.However , even this usually take 2-3 weeks to show a good change on face.

I will be happy to answer your follow up queries.

Best wishes,
Above answer was peer-reviewed by
Follow-up: Having pimples. Suggested to take minoz. Drinking proteinx shake. Any side effect? 23 hours later
I am already applying cleargel and taking minoz 50mg tablest (twice daily).. please suggest me a home remedy ... and also please suggest some gel to apply and also a good facewash.. many pimples are errupting daily..
Answered by Dr. Tanusree Biswas 9 hours later
Hello..Thanks for following up.

You are already taking the correct and recommended treatment.
You can add the following to this:
1) Salicylic acid (2%) face wash : Like Speelac, Saliac AC foam and use it twice daily to wash your face .

2)Keracnyl Mask : Use this as a face mask 2-3 times a week at home .It contains active ingredients to reduce oiliness and comedone eruptions and exfoliates the skin.

Home remedies do not work well in inflammatory acne which you have.

I do not suggest over treatment of the face with multiple products ,as this leads to sensitivity of the skin in the long run.Any anti acne therapy takes time to show results and hence you would gradually see the rate of eruptions reduce.

Avoiding excessive intake of oily food have been suggested in certain studies to be effective in acne control.

Hope this is helpful to you.
Best Wishes ,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor